cardiologist-icon

Hypercholesterolemia

I was on propanalol 20 mg Hs for last 40 days. I stopped the medicine five days before and I checked my lipid profile and got very high values. My blood pressure reading was also high 150/100. My blood pressure was within the normal limits before. Can you please tell me whether propanalol causes hyperlipidemia and elevated blood pressure reading? If so what will be the best treatment to reverse it?
views-icons 31 Views Bookmark this Answer
Bookmark
v

Doctor Answers (2) on Hypercholesterolemia

doctor profile image
Dr. Ashish Srivastava Noida | General Physician
Answered
Check for secondary causes of hypertension
Consult a cardiologist
Adopt DASH
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Jyotirmaya Dash Chennai | Cardiologist
Answered
First of all the first line of medicine for young hypertensive is not propranolol. Better to take amlodipine group for yr BP. Lifestyle modification in the form of Exercise, low fat intake,avoiding alcohol, stopping smoking, low salt intake, more of vegetables, fruits and legumes should b tried for 3 months. Recheck your lipid profile after 3 months, if still high then u need treatment.In the meanwhile u can do an ECG, Echo and a TMT . If the BP fluctuates do a bilateral Renal artery Doppler
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO